The drug Naloxone can quickly reverse the potentially fatal effects of an opioid overdose. (Image courtesy Wikipedia Commons.)

UPDATED: Island Health warns of overdose spike in Cowichan over past 48 hours

A spike in overdoses in the Cowichan Valley has Island Health officials reminding drug users about safer use strategies.

  • Apr. 20, 2018 12:00 a.m.

A spike in overdoses in the Cowichan Valley has Island Health officials reminding drug users about safer use strategies.

The health authority issued a notice on April 19 advising an increase in overdoses in the region “from inhaling (smoking) substances in the past 48 hours.”

The notice suggests users “do a tester; try a little before your regular hit,” carry Naloxone, and to “Fix with a friend” and stagger use so somebody can be able to respond if required.

Better still, visit the overdose prevention site at 221 Trunk Road.

Island Health spokesperson Maribeth Burton said the health authority has noted “fewer than five deaths in 48 hours” but can’t speak more to it until they know for sure the cause of death.

More information to come as it becomes available.


sarah.simpson@cowichanvalleycitizen.comLike us on Facebook and follow us on Twitter

Ladysmith Chronicle

Just Posted

Most Read